MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROSCOPE,ACLV 2.7X30D,SHORT

SMITH & NEPHEW, INC. ARTHROSCOPE,ACLV 2.7X30D,SHORT
Catalog Number 7205682
Medical Device Problem Codes Misfocusing (1401); Dent in Material (2526); Manufacturing, Packaging or Shipping Problem (2975); Material Integrity Problem (2978); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an ankle arthroscopy, the arthroscope was not focusing properly overall and had a short stem.The procedure was completed with a surgical delay greater than 30 minutes using an equivalent s&n back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information on h6 (medical device problem code).H3, h6: the reported device was received for evaluation.A visual inspection of returned device found the needle was dented, distal tip damage, fiber damage, scratches on the needle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the test specification found that the distal end radius on all scopes (except 1.9mm) should be r min =.005 in and for 1.9mm scope r min =.003 in.The operator must verify the needle length before packaging it.The root cause was associated with a component failure.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ARTHROSCOPE,ACLV 2.7X30D,SHORT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24558035
Report Number3003604053-2026-00010
Device Sequence Number21047952
Product Code HRX
UDI-Device Identifier03596010380432
UDI-Public3596010380432
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K072675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown